| Model Number |
08-2301-3 |
| Medical Device Problem Code |
Chemical Problem (2893)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
11/03/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
Event or Problem Description
A hemodialysis (hd) biomedical technician (bmt) reported to fresenius customer service that they the naturalyte that had low conductivity values while testing on an hd machine.Upon follow up, the biomed reported the lot of naturalyte has an unspecified conductivity value that was at or below the theoretical conductivity value setting on the machine.No patients were treated with the product.The biomed stated that more than one jug was affected, however did not specify the amount.Per biomed they have successfully used naturalyte lots 20nxac013 and 20lxac038.The biomed reported that there was no service to the machines and that they use bicarbonate naturalyte rx-12, lot 20hxbc010.
Additional Manufacturer Narrative
Corrected information: h6- method, result, conclusion- replacing c139460, c92084, c139471 (transcription error).
Additional Manufacturer Narrative
Plant investigation: a product history review was performed.A review of the complaint management system identified 6 additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for lot no.20nxac013 indicated that 2357 cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20nxac013 met release specifications.As of 11/12/2020 no samples were returned.Samples are not needed to confirm the allegation.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20nxac013 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20nxac013 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Based on the investigation performed, cause was traced to manufacturing.